Question of the Week # 391

391)  A 26 year old woman is seen in the outpatient clinic for amenorrhea of about 6 months. The patient ah d been on oral contraceptives but discontinued 6 months ago. She reports having regular menstrual cycles prior to  starting oral contraceptives. She denies any excessive stress or physical activity. She does not have any breast discharge, visual deficits or headaches. presents to your office with complaints of change in her menstrual cycles. On examination, her vitals are stable. Body mass index is about 28 . Breast examination is normal with out any discharge. Pelvic exam is normal. Serum pregnancy test is negative. A serum Thyroid Stimulating Hormone, Prolactin level and Follicle Stimulating Hormone level are within normal limit.  The patient is started on  medroxyprogesterone acetate at 10 mg/ day for 10 days and experiences menstrual bleeding a week after stopping progesterone. This patient is at increased risk for which of the following conditions?

A) Visual Deficits

B) Endometrial Cancer

C) Osteoporosis

D) Pituitary Necrosis

E) Vertebral Compression Fractures

4 Responses

  1. B) Endometrial cancer
    Anovulation-unopposed estrogen can lead to Endometrial cancer.
    Since there is estrogen, osteoporosis and vertebral compression fractures risks are low.

  2. endometrial ca

  3. b, no production of progesterone that protect the endometrium for no ovulation

  4. B: Anovulation and unopposed estrogen action on endometrium increase the risk of CA endometrium.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: